Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 423, NWS Wichita, KS

August 19, 2011Allen County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 19, 2011, 12:47 AM CDT for Allen County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 12:47 AM CDT (05:47 UTC)
Expired
Aug 19, 2011, 1:19 AM CDT
In force
32 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Allen County, KS

The radar

The Pleasant Hill radar (KEAX), 136 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 12:02 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3749 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
2.3
Supercell composite
17.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS53 KICT 190547
SVRICT
KSC001-190630-
/O.NEW.KICT.SV.W.0423.110819T0547Z-110819T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1247 AM CDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS...

* UNTIL 130 AM CDT

* AT 1241 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING       
  WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE        
  EXTENDING FROM KINCAID TO BURLINGTON...AND MOVING SOUTHEAST AT 45  
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  IOLA...GAS...MORAN...LA HARPE...HUMBOLDT...MILDRED...BASSETT...IOLA
  AIRPORT...ELSMORE...SAVONBURG AND PETROLIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WINDS NEAR 60 MPH AT THE 
GARNETT AIRPORT. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 3773 9509 3773 9519 3774 9552 3783 9552
      3804 9551 3804 9508 3803 9507 3782 9508
TIME...MOT...LOC 0545Z 334DEG 38KT 3810 9509 3811 9574
WIND...HAIL 60MPH <.75IN

$$

KLEINSASSER
2 follow-up statements
868 
WWUS53 KICT 190602
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
102 AM CDT FRI AUG 19 2011

KSC001-190630-
/O.CON.KICT.SV.W.0423.000000T0000Z-110819T0630Z/
ALLEN KS-
102 AM CDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN COUNTY
UNTIL 130 AM CDT...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS 
AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
BRONSON TO NEOSHO FALLS...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  GAS...MORAN...LA HARPE...HUMBOLDT...BASSETT...IOLA AIRPORT...
  ELSMORE...PETROLIA AND SAVONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WINDS AROUND 60 MPH IN 
GARNETT. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 3773 9509 3774 9519 3773 9519 3774 9552
      3804 9551 3804 9508 3803 9507
TIME...MOT...LOC 0602Z 334DEG 38KT 3793 9508 3794 9548
WIND...HAIL 60MPH <.75IN

$$

KLEINSASSER
346 
WWUS53 KICT 190619
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
119 AM CDT FRI AUG 19 2011

KSC001-190629-
/O.CAN.KICT.SV.W.0423.000000T0000Z-110819T0630Z/
ALLEN KS-
119 AM CDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR ALLEN COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER...GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

LAT...LON 3773 9509 3774 9519 3773 9519 3774 9552
      3804 9551 3804 9508 3803 9507
TIME...MOT...LOC 0619Z 334DEG 38KT 3777 9498 3778 9538

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 11:52 PM CDT, 55 minutes earlier.

Area forecast discussion, Aug 18, 11:52 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1152 PM CDT THU AUG 18 2011

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

FORWARD-PROPAGATING MCS WILL CONTINUE TO DIVE SOUTH THROUGH
08Z...WITH THE WESTERN EDGE AFFECTING KCNU. WITH OUTFLOW DRAPED
ACROSS THE AREA...MORE THUNDERSTORM ACTIVITY IS ANTICIPATED
AREAWIDE BY LATE FRIDAY AFTERNOON.

ADK

&&

.PREV DISCUSSION... /ISSUED 947 PM CDT THU AUG 18 2011/

UPDATE...

IMPRESSIVE SQUALL LINE IS CURRENTLY TAKING SHAPE JUST NORTH OF THE
KANSAS CITY METRO...DIVING SOUTH/SOUTHEAST ON 310-315K GRADIENT.
LATEST SHORT-TERM GUIDANCE (NAM...RUC...HRRR...NORMAN WFO LOCALLY
RUN WRF) ALL SUGGEST THIS COMPLEX COULD CLIP PORTIONS OF SOUTHEAST
KS...GENERALLY EAST OF A LINE EXTENDING FROM COTTONWOOD FALLS TO
EUREKA TO INDEPENDENCE. ENVIRONMENT IS CHARACTERIZED BY STRONG
INSTABILITY...HIGH THETA-E AND STRONG DEEP LAYER SHEAR...AND
GIVEN STRONG SYSTEM RELATIVE INFLOW THINKING THIS COMPLEX SHOULD
CONTINUE TO DIVE SOUTHEAST...WITH AN ENHANCED THREAT FOR
WIDESPREAD DAMAGING WINDS.

ADK

PREV DISCUSSION... /ISSUED 646 PM CDT THU AUG 18 2011/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A FEW HIT-AND-MISS THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS
OF CENTRAL AND SOUTH-CENTRAL KS THIS EVENING...POSSIBLY AFFECTING
ALL SITES EXCEPT KCNU. HAVE INSERTED "CB" CLOUD DESCRIPTOR THIS
EVENING FOR ALL SITES EXCEPT KCNU. MAIN THREATS WILL BE ISOLATED
STRONG/SEVERE WIND GUSTS DUE TO INVERTED-V SOUNDINGS. THINKING
THIS ACTIVITY SHOULD TEND TO WANE BEFORE MIDNIGHT. ATTENTION THEN
TURNS TO A LARGE THUNDERSTORM COMPLEX EXPECTED TO TRACK SOUTHEAST
ACROSS FAR EASTERN KS AND MISSOURI TONIGHT. THIS COMPLEX COULD
FLIRT WITH KCNU FROM ROUGHLY MIDNIGHT ON. A FAIRLY EXPANSIVE
OUTFLOW BOUNDARY IS THEN EXPECTED TO SURGE SOUTH ACROSS THE
FORECAST AREA LATER TONIGHT AND TOMORROW...LIKELY PROVIDING A
FOCUS FOR RENEWED AFTERNOON/EVENING THUNDERSTORM DEVELOPMENT
FRIDAY ACROSS THE AREA.

ADK

PREV DISCUSSION... /ISSUED 305 PM CDT THU AUG 18 2011/

DISCUSSION...
MAIN FORECAST UPDATES WILL FOCUS ON THUNDERSTORM CHANCES FOR THE
NEXT COUPLE DAYS ALONG WITH EXCESSIVE HEAT ON FRIDAY AFTERNOON.

TONIGHT
CURRENT CONDITIONS SHOW THUNDERSTORMS ERUPTING OVER NORTHEAST
NEBRASKA WITH A STRONG INSTABILITY AXIS EXTENDING FROM EASTERN
NEBRASKA SOUTHWARD INTO SOUTHEAST KANSAS. THE THUNDERSTORMS WILL
BECOME MORE NUMEROUS AND EVOLVE INTO A MCS AND RACE SOUTH/SOUTHEAST
TONIGHT ALONG THE INSTABILITY AXIS AND COULD CLIP SOUTHEAST KANSAS
TONIGHT. SEVERE WEATHER IS LIKELY WITH THIS COMPLEX OF STORMS. MEANWHILE
A FEW HIGH-BASED STORMS COULD POP OVER NORTH CENTRAL OKLAHOMA AND
SOUTH CENTRAL KANSAS FOR LATE THIS AFTERNOON/EVENING WHERE SOME
WEAK LOW LEVEL CONVERGENCE IS OCCURRING. PATCHY FOG COULD FORM OVER
CENTRAL KANSAS TOWARDS DAYBREAK...AS LIGHT MOIST EASTERLY FLOW
COMMENCES.

FRI-SUN
THE DANGEROUS HEAT INDICES WILL AFFECT MUCH OF THE REGION AGAIN
FOR FRIDAY AFTERNOON...AND WILL KEEP THE HEAT ADVISORY IN PLACE.
MEANWHILE LOCATION OF THE OUTFLOW BOUNDARY FROM THURSDAY NIGHT MCS
WILL PLAY A ROLE IN FAVORED AREAS FOR THUNDERSTORM REDEVELOPMENT
BY LATE FRIDAY AFTERNOON. EXPECTING DECENT MOIST UPSLOPE FLOW TO
SPARK OFF THE NEXT ROUND OF STORMS IN THE HIGH PLAINS REGION
FRIDAY AFTERNOON...WITH ANOTHER AREA OF STORMS POSSIBLE ALONG THE
OUTFLOW BOUNDARY. THE ACTIVITY COMING OFF THE HIGH PLAINS WILL
CONGEAL AND FORM ANOTHER MCS WHICH LOOKS TO IMPACT CENTRAL KANSAS
FRIDAY NIGHT. SEVERE WEATHER WILL ONCE AGAIN BE A POSSIBILITY
GIVEN EXPECTED SHEAR/INSTABILITY COMBINATION. THIS FRIDAY NIGHT
ACTIVITY WILL MURKY THE FORECAST WATERS FOR SATURDAY WITH
UNCERTAINTY ON LOCATION OF MESO-SCALE BOUNDARIES...THEREFORE WE WILL
GO WITH SMALL CHANCE POPS FOR SATURDAY. WE WILL KEEP SUNDAY DRY
AT THIS JUNCTURE FOR KANSAS WITH THE BOUNDARY LIKELY REMAINING
SOUTH OF THE AREA.

EXTENDED: MON-THU
MODELS IN GOOD AGREEMENT THAT THE UPPER RIDGE WILL AMPLIFY OVER THE
ROCKIES...WITH NORTHWEST FLOW ALOFT PERSISTING ACROSS THE CENTRAL
PLAINS THIS PERIOD. A COUPLE UPPER WAVES WILL TRAVEL DOWN THE
NORTHWEST FLOW REGIME WITH THE MOST ROBUST WAVE PREDICTED BY THE
MODELS MOVING FROM THE NORTHERN PLAINS INTO THE GREAT LAKES DURING
THE TUESDAY/TUESDAY NIGHT TIME FRAME. SHOWERS AND THUNDERSTORMS ARE
LIKELY AHEAD OF THESE WAVES...BUT THE HIGHER CHANCES OF
PRECIPITATION LOOK TO BE EAST OF KANSAS WHERE MOISTURE TRANSPORT IS
FOCUSED. NEAR NORMAL TEMPERATURES AND DRY WEATHER SHOULD PREVAIL FOR
WED/THU AS SURFACE HIGH PRESSURE BUILDS SOUTHWARD INTO THE CENTRAL
PLAINS.

JAKUB

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
TWO TAF CONCERNS...FIRST WILL BE A CHANCE OF ISOLD/WIDELY SCT
TSRA FROM EAST OF KSLN TO KCNU EARLY THIS EVENING IN CLOSE
PROXIMITY TO A WARM FRONT LOCATED BASICALLY FROM KMHK TO KCNU.
WILL PLACE A VCTS IN THE KSLN/KCNU TAFS FOR THIS INITIAL CHANCE.

NEXT CONCERN WILL BE A CHANCE OF MORE NUMEROUS STORMS OVER SE NEB
AND NE KS FORMING INTO A COMPLEX OF TSRA AND SURGING SOUTH TOWARDS
SE KS VERY LATE THIS EVENING BETWEEN 03-07Z/FRI. THIS SURGING
COMPLEX WILL AFFECT THE KCNU TAF SO WILL GO WITH A WIND SHIFT TO THE
NORTH AND VCTS FOR THIS CHANCE. NOT COMPLETELY CONFIDENT TO ADD A
TEMPO TSRA GROUP FOR GUSTY WINDS JUST YET...BUT COULD SEE A CHANCE
OF VARIABLE GUSTY WINDS OF 25 TO 45 KTS WHEN IT ARRIVES. WILL ALSO
TRY AND TIME A POSSIBLE OUTFLOW BOUNDARY FROM THIS COMPLEX INTO
KICT/KSLN/KHUT BY AROUND 06Z WITH A WIND SHIFT TO THE EAST.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74 103  74  93 /  20  10  30  30
HUTCHINSON      74 101  72  91 /  20  10  40  30
NEWTON          74 100  72  91 /  20  10  30  30
ELDORADO        74 101  71  92 /  20  10  30  30
WINFIELD-KWLD   75 104  75  96 /  10  10  20  30
RUSSELL         71  97  69  86 /  10  20  50  30
GREAT BEND      72  99  70  88 /  20  20  50  30
SALINA          72  97  72  86 /  20  10  50  30
MCPHERSON       74  99  72  89 /  20  10  40  30
COFFEYVILLE     74 103  75  94 /  30  10  10  30
CHANUTE         73 100  73  90 /  60  10  20  30
IOLA            73  99  74  89 /  60  10  20  30
PARSONS-KPPF    73 102  74  93 /  40  10  10  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR KSZ050>053-067>072-082-
083-091>096-098>100.

&&
Hazardous weather outlook, Aug 18, 9:32 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT THU AUG 18 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-200245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
932 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A THUNDERSTORM COMPLEX WILL RACE SOUTHEASTWARD FROM EASTERN
NEBRASKA INTO EASTERN KANSAS AND MISSOURI TONIGHT. SOME OF THESE
STORMS COULD AFFECT SOUTHEAST KANSAS AFTER 11 PM...MAINLY FOR
LOCATIONS EAST OF A EUREKA TO FREDONIA...TO INDEPENDENCE LINE.
DAMAGING WINDS AND GOLF BALL SIZED HAIL WOULD BE THE PRIMARY
THREATS.

PATCHY FOG WILL BE POSSIBLE LATE TONIGHT INTO EARLY FRIDAY MORNING
OVER CENTRAL KANSAS. DENSE FOG IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDICES WILL TOP 105 DEGREES OVER MUCH OF SOUTH CENTRAL AND
SOUTHEAST KANSAS FRIDAY AFTERNOON AND EARLY EVENING...PLEASE CHECK
THE LATEST HEAT ADVISORY FOR DETAILS. AFTERNOON HEAT INDICES WILL
BE AROUND 100 DEGREES ALONG THE KANSAS OKLAHOMA BORDER FROM
SATURDAY THROUGH WEDNESDAY.

STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN LATE FRIDAY AFTERNOON
AND FRIDAY NIGHT OVER CENTRAL AND SOUTH CENTRAL KANSAS. STRONG
THUNDERSTORMS ARE POSSIBLE AREA WIDE ON SATURDAY BUT WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...ALTHOUGH
STORM REPORTS WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

PJH/CDJ/ADK

In the hours before

Local storm report, Aug 18, 6:47 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             5 E SOUTH HAVEN         37.05N 97.31W
08/18/2011  E1.00 INCH       SUMNER             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS QUARTER SIZED HAIL EAST OF THE
            TURNPIKE ON US HIGHWAY 166.

&&

VJP
Special weather statement, Aug 18, 7:07 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT THU AUG 18 2011

KSZ032-047-190030-
BARTON-RUSSELL-
707 PM CDT THU AUG 18 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES...

AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BUNKER HILL...OR 9 MILES
SOUTHEAST OF RUSSELL...AND MOVING SOUTHEAST AT 20 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 18, 7:34 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT THU AUG 18 2011

KSZ047-190115-
BARTON-
734 PM CDT THU AUG 18 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HOISINGTON...OR 10 MILES NORTH OF GREAT
BEND...AND MOVING SOUTHEAST AT 20 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 19, 12:36 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1236 AM CDT FRI AUG 19 2011

KSZ053-070>072-190600-
ALLEN-CHASE-GREENWOOD-WOODSON-
1236 AM CDT FRI AUG 19 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...CHASE...NORTHERN GREENWOOD AND WOODSON
COUNTIES...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG OUTFLOW WINDS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF GARNETT...TO HARTFORD...TO STRONG CITY...AND MOVING
SOUTH TO SOUTHEAST AT 35 MPH.

THESE OUTFLOW WINDS MAY GUST TO 50 MPH.

KLEINSASSER

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.